Talk

Advanced search

Hip pain - Bursitis - Cortisone injection made it worse - Any experience?

(2 Posts)
QuintessentialShadow Sun 17-Nov-19 09:29:10

Back story.
I am slightly overweight, but I have been quite active, and I love mountain hiking. It is my main activity during the summer months as I live in a mountainous area.

This summer I went on a city break, and were walking around 10 km per day on hard surfaces, and in bad shoes. I did not realize how bad my shoes were until my hips started hurting.

I continued my hiking activies after the city break, but found the pain in my hips getting worse, and had my last hike in mid october. I thought it would just get better with rest, and it did not. I thought I was just unfit, and that walking more would be better. The pain was never more than discomfort going down the side of my thighs, and slight restriction on some movements, like clipping toe nails and getting my feet into my tall car.

When I finally saw a doctor, Monday just gone, he told me I had pretty bad bursitis on both sides, and this was affecting my hips and thighs.
He gave me a cortisone injection in the right side hip, and told me it would get worse for two days before it got better.

It is not better. I can barely walk. Something has happened in my hip, I hobble, I cannot sleep on my sides, only my back. The pain when i walk is unbearable. I dont know what to do.

Does anyone have any experience of this?

OP’s posts: |
RoseyOldCrow Sun 17-Nov-19 10:26:59

Yes. Almost identical, except I'm less fit!

Please request an x-ray of both hips asap, if only to rule out the next thing - in my case, the reduction in swelling highlighted the hidden pain from a bone problem; I needed a double hip replacement.

I hope you have something more minor & easier to treat.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »